MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-31-052
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Muscular Rigidity (1968); Pain (1994); No Code Available (3191)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for bursitis.Event is serious and is considered mild.Event is possibly related to both device and procedure.Date of implantation: (b)(6) 2016, date of event (onset): (b)(6) 2020, (right hip).Treatment: injection : lidocaine and dexamethasone.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.Review of the attached x-ray images was not able to confirm the reported complaint.The root cause could not be determined.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.H10 additional narrative: added: h6 (patient).No code available (3191) is used to capture bursitis.
 
Event or Problem Description
After review of medical records, it was stated that on (b)(6) 2020, patient presents with pain and stiffness of the right hip.Physical exam reveals rom within normal limits.Radiology identifies a well-fixed and stable right hip.The physician notes the patient has pain on palpation of the bursa.The patient is diagnosed with right trochanteric bursitis.Patient is treated with a right hip steroid injection performed under sterile conditions.The procedure was completed without complications.Doi: (b)(6) 2016, doe (b)(6) 2020 (injection), right hip.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added b4, b5, b7 and h6(patient).Corrected h6 patient code 3191 - no code available is now used to capture surgical intervention instead of minor injury.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN 100 W/GRIPTION 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10442665
Report Number1818910-2020-18580
Device Sequence Number2795075
Product Code JDI
UDI-Device Identifier10603295010203
UDI-Public10603295010203
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1217-31-052
Device Catalogue Number121731052
Device Lot Number720681
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer08/18/2020
10/08/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/15/2020
10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 36IDX52OD; APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +8.5; SUMMIT POR TAPER SZ7 HI OFF; ALTRX +4 NEUT 36IDX52OD; APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +8.5; SUMMIT POR TAPER SZ7 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight75